Alert archive / Oklahoma / Flash Flood Warnings in 1997
Flash Flood Warning 62, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Aug 18, 1997, 8:35 PM CDT for Blaine County, Dewey County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 18, 1997, 8:35 PM CDT (01:35 UTC)
- Expired
- Aug 18, 1997, 11:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties
Counties Blaine County, OK, Dewey County, OK
The radar
The Vance AFB radar (KVNX), 104 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.6 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 755 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1255 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 190135
FFWOKC
OKC011-043-190430-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
835 PM CDT MON AUG 18 1997
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FLASH FLOOD
WARNING EFFECTIVE UNTIL 1130 PM CDT FOR PEOPLE IN THE FOLLOWING
COUNTIES
IN NORTHWESTERN OKLAHOMA
NORTHERN BLAINE AND EASTERN DEWEY
INCLUDING THE FOLLOWING LOCATIONS
CANTON...CANTON LAKE...HITCHCOCK...OAKWOOD...OKEENE AND
WATONGA
AT 835 PM CDT RADAR INDICATED THUNDERSTORMS...PRODUCING VERY HEAVY RAIN
...ACROSS PORTIONS OF DEWEY AND BLAINE COUNTIES. RADAR DERIVED
RAINFALL ESTIMATES INDICATE NEARLY THREE INCHES OF RAIN HAS OCCURED
ACROSS PARTS OF THIS AREAS...ESPECIALLY IN AREAS NEAR AND
JUST SOUTH OF CANTON...WHERE STREET FLOODING HAS BEEN REPORTED.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLASH FLOODS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING. IT IS VERY DIFFUCULT AT
NIGHT TO TELL HOW MUCH WATER IS ON ROADS. MOTORISTS SHOULD NOT
DRIVE THROUGH WATER OF UNKNOWN DEPTH.
22What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 4:01 PM CDT, 4 hours 34 minutes earlier.
Area forecast discussion, Aug 18, 4:01 PM CDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 330 PM CDT MON AUG 18 1997 EVERYTHING ON TRACK FOR HEAVY RAIN TONIGHT ACROSS NORTH-CENTRAL ZONES SO WILL GO WITH A FLASH FLOOD WATCH IN THIS AREA AS UPPER WAVE APPROACHES TONIGHT AND MOISTURE PLUME PERSISTS. WILL NOT INCLUDE SOUTH-CENTRAL ZONES ATTM AS STORMS HAVE BEGUN TO MOVE A BIT MORE RAPIDLY AND THESE STORMS SHOULD DIE OUT WITH SUNSET. IF CONVECTION FILLS IN ALONG BOUNDARY THIS EVENING...NEXT SHIFT MAY NEED TO ISSUE A SHORT WATCH FOR THIS EVENING. FCSTID = 10 OKC 75 89 74 93 / 60 30 20 20 HBR 73 94 73 97 / 30 20 10 20 SPS 73 94 73 97 / 30 20 10 20 GAG 71 90 70 95 / 70 20 20 0 PNC 73 90 72 94 / 90 50 20 0 DUA 75 93 75 96 / 30 20 10 30 .OKC... OK...NONE. TX...NONE.
In the hours before
Local storm report, Aug 18, 3:50 PM CDT, 4 hours 45 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
0350 PM CDT MON AUG 18 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0335 PM SULPHUR OK FLASH FLOODING.
08/18/97 MURRAY CHICKASAW NATIONAL RECREATION
AREA. SEVERAL AREAS CLOSED
DUE HIGH WATER.
JLocal storm report, Aug 18, 3:53 PM CDT, 4 hours 42 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
0350 PM CDT MON AUG 18 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0335 PM SULPHUR OK FLASH FLOODING.
08/18/97 MURRAY CHICKASAW NATIONAL RECREATION
AREA. SEVERAL AREAS CLOSED
DUE HIGH WATER.
V
JLocal storm report, Aug 18, 6:35 PM CDT, 2 hours before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
635 PM CDT MON AUG 18 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
633 PM 3 SW RUSH SPRINGS OK 70 MPH WIND GUST
08/18/97 GRADY
SCLocal storm report, Aug 18, 6:38 PM CDT, 1 hour 57 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
635 PM CDT MON AUG 18 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
633 PM 3 SW RUSH SPRINGS OK 70 MPH WIND GUST
08/18/97 GRADY
SCLocal storm report, Aug 18, 7:13 PM CDT, 1 hour 22 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
713 PM CDT MON AUG 18 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
710 PM LAWTON OK 1.75 INCH HAIL
08/18/97 COMANCHE SEVERAL REPORTS OF GOLFBALL
SIZE HAIL FROM CHANNEL 7 IN
LAWTON.
SCLocal storm report, Aug 18, 8:00 PM CDT, 35 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
800 PM CDT MON AUG 18 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
755 PM 9 W CHEROKEE OK WIND DAMAGE
08/18/97 ALFALFA NUMEROUS 8-12 INCH TREE LIMBS
DOWN.
SCThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:03 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Major | 42 min |
| Aug 18, 7:05 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 25 min |
| Aug 18, 7:44 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey | 46 min |
| Aug 18, 7:44 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 46 min |
| Aug 18, 7:50 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 40 min |
| Aug 18, 8:13 PM CDT | Severe Thunderstorm Warning | OUN | Woods, Woodward | 47 min |
| Aug 18, 8:26 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey | 49 min |
| Aug 18, 9:04 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 36 min |
| Aug 18, 9:14 PM CDT | Severe Thunderstorm Warning | OUN | Blaine | 46 min |
| Aug 18, 9:15 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods | 45 min |
| Aug 18, 9:35 PM CDT | Flash Flood Warning | OUN | Custer | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.